the doctor may have thought the levels were artificially high because he was sick. Levels can get high when sick. But I don't see this as a reason not to manage properly!
So he is currently on no meds, treatment or medical monitoring for his diabetes? What about the dr who diagnosed him?
High levels are dangerous to health. If you get 'High" readings again, or even top of range readings, I would take your son to the ER. He needs proper treatment.
Also he needs a doctor to be closely monitoring and working with him to normalise his blood sugars. This should be happening as soon as possible.
Sounds like you need a new doctor!
LEt us know how you and your son go.
I can only speak to what happened to me. Last year one night my meter first read 450, then HIGH, then 520. I can only assume that it was higher than 520 when I got the HIGH reading. I phoned a Kaiser Nurse who told me to come in to Emergency immediately. They gave me insulin (which I do not normally take) and kept me there all day.
Check your meter to verify that it is working correctly. If you get that "HIGH" reading ever again, see a physician. I would see a doc anyway, but that's just me. Watch your blood levels very, very carefully.
Thanks for your comment on your glucometer. I am so grateful you were able to understand my question and give me an idea of how high it can read. I relate all this information to my son and the doctor. Thanks. Pink
You are the only one who has told me what HIGH on a glucose monitor reads. You see my son's reading read "HIGH" at the doctor's office, then 3 hours later I checked his sugar level again and it still would not give me a number. It continued to read "HIGH" till the next afternoon when it read 375. My son just found out he is diabetic. I was so worried because the doctor sent him home without any medications or insulin for his diabetes. I think the doctor should have done an A1C to get a number if they couldn't get a reading. He is also sick with bronchitus which is why he went to the doctor in the first place. The only reason they checked his sugar was because he has been urinating on the hour, his mouth very dry, and feeling very, very weak and I am also diabetic. However, I was disappointed in the doctor. If my son hadn't gotten a reading I would have taken him to ER or another doctor, which I still might do. Thanks for your input. Pink
my unit (One Touch Ultra Mini) says it will say LO if below 70 and HI if above 600.
How did you know if your mother had a reading of 1134? It wasn't obtained through a meter. Did you do a blood test on her in your own lab?
"Diabetics who have had a very high blood sugar for a long time can tolerate such high readings. Or people who drink alcohol on a regular basis because alcohol helps to lower blood sugar."
This doesn't make sense and when it doesn't make sense its not true. Please provide links to medical documentation to backup your story.
"See you other post. If you had an accurate reading of 900 mg/dl you wouldn't be posting on this forum but most likely in a coma or in a morgue. "
That is not true. My mother had a blood sugar of 1134 and ahe was talking and walking. Diabetics who have had a very high blood sugar for a long time can tolerate such high readings. Or people who drink alcohol on a regular basis because alcohol helps to lower blood sugar.
A glucometer can only measure up to 500. Anything above that will register as "High".
See you other post. If you had an accurate reading of 900 mg/dl you wouldn't be posting on this forum but most likely in a coma or in a morgue.
I just checked the manual for my meter, Pink, and it doesn't do that. Have you re-tested? Do you continue to get that reading? Have you made sure you have the right code tab in your meter for the strips you are using, and have you used control solution to make sure it is working correctly? If you keep getting that reading without any numbers after you've done all that, I would call your doctor.
How do you feel? Are you familiar with how you feel when you are high? Are you thirsty? Peeing a lot? Extra tired? Don't panic, just contact your doctor and follow his/her instructions.